Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 37, NWS Hastings, NE

April 14, 20124 counties in Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Apr 14, 2012, 6:01 PM CDT for 4 counties in Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2012, 6:01 PM CDT (23:01 UTC)
Expired
Apr 14, 2012, 6:45 PM CDT
In force
44 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Buffalo County, NE, Dawson County, NE, Gosper County, NE, Phelps County, NE

The radar

The Grand Island radar (KUEX), 117 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 12:00 PM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2012-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2012-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1610 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

560 
WUUS53 KGID 142301
SVRGID
NEC019-047-073-137-142345-
/O.NEW.KGID.SV.W.0037.120414T2301Z-120414T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
601 PM CDT SAT APR 14 2012

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA...
  EASTERN DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA...
  NORTHEASTERN GOSPER COUNTY IN SOUTH CENTRAL NEBRASKA...
  NORTHWESTERN PHELPS COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 645 PM CDT

* AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  WEST OF OVERTON...OR 6 MILES SOUTHEAST OF LEXINGTON...AND MOVING
  NORTH AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SUMNER...MILLER AND EDDYVILLE.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 234 AND 251.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4105 9974 4105 9920 4048 9969 4052 9990
TIME...MOT...LOC 2301Z 202DEG 46KT 4076 9963
WIND...HAIL 60MPH 1.75IN

$$

PFANNKUCH
4 follow-up statements
233 
WWUS53 KGID 142310 RRA
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
610 PM CDT SAT APR 14 2012

NEC019-047-073-137-142345-
/O.CON.KGID.SV.W.0037.000000T0000Z-120414T2345Z/
BUFFALO NE-DAWSON NE-GOSPER NE-PHELPS NE-
610 PM CDT SAT APR 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
PHELPS...NORTHEASTERN GOSPER...EASTERN DAWSON AND NORTHWESTERN
BUFFALO COUNTIES UNTIL 645 PM CDT...

AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
NORTHEAST OF LEXINGTON...MOVING NORTH AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  MILLER...SUMNER AND EDDYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4055 9964 4058 9987 4105 9974 4105 9920
TIME...MOT...LOC 2310Z 193DEG 49KT 4087 9965
WIND...HAIL 60MPH 1.75IN

$$

PFANNKUCH
213 
WWUS53 KGID 142322
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
622 PM CDT SAT APR 14 2012

NEC073-137-142331-
/O.CAN.KGID.SV.W.0037.000000T0000Z-120414T2345Z/
GOSPER NE-PHELPS NE-
622 PM CDT SAT APR 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PHELPS AND
NORTHEASTERN GOSPER COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA. HOWEVER...A TORNADO WARNING REMAINS IN EFFECT FOR PARTS OF 
CENTRAL PHELPS COUNTY FOR A DIFFERENT STORM. 

LAT...LON 4069 9955 4072 9981 4105 9974 4105 9920
TIME...MOT...LOC 2321Z 193DEG 49KT 4102 9960

$$

NEC019-047-142345-
/O.CON.KGID.SV.W.0037.000000T0000Z-120414T2345Z/
BUFFALO NE-DAWSON NE-
622 PM CDT SAT APR 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN DAWSON
AND NORTHWESTERN BUFFALO COUNTIES UNTIL 645 PM CDT...

AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
EDDYVILLE...OR 14 MILES NORTHEAST OF LEXINGTON...MOVING NORTH AT 55 
MPH. ANOTHER SEVERE STORM CAPABLE OF PRODUCING QUARTER SIZE HAIL IS 
LOCATED JUST NORTHEAST OF LEXINGTON AND ALSO MOVING RAPIDLY 
NORTH-NORTHEAST. 

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN DAWSON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4069 9955 4072 9981 4105 9974 4105 9920
TIME...MOT...LOC 2321Z 193DEG 49KT 4102 9960
WIND...HAIL 60MPH 1.75IN

$$

PFANNKUCH
310 
WWUS53 KGID 142333
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
633 PM CDT SAT APR 14 2012

NEC019-047-142345-
/O.CON.KGID.SV.W.0037.000000T0000Z-120414T2345Z/
BUFFALO NE-DAWSON NE-
633 PM CDT SAT APR 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DAWSON AND NORTHWESTERN BUFFALO COUNTIES UNTIL 645 PM CDT...

AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
SUMNER...OR 15 MILES NORTHEAST OF LEXINGTON...MOVING NORTH AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHEASTERN DAWSON AND NORTHWESTERN
  BUFFALO COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4083 9950 4091 9973 4105 9974 4104 9936
TIME...MOT...LOC 2333Z 200DEG 53KT 4100 9955
WIND...HAIL 60MPH 1.00IN

$$

PFANNKUCH
879 
WWUS53 KGID 142340
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
640 PM CDT SAT APR 14 2012

NEC019-047-142350-
/O.EXP.KGID.SV.W.0037.000000T0000Z-120414T2345Z/
BUFFALO NE-DAWSON NE-
640 PM CDT SAT APR 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DAWSON AND
NORTHWESTERN BUFFALO COUNTIES WILL EXPIRE AT 645 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE STILL POSSIBLE...AND A 
TORNADO WATCH REMAINS IN EFFECT UNTIL 2 AM CDT. 

LAT...LON 4083 9950 4091 9973 4105 9974 4104 9936
TIME...MOT...LOC 2340Z 200DEG 53KT 4110 9950

$$

PFANNKUCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 4:20 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Apr 14, 4:20 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
420 PM CDT SAT APR 14 2012

.SHORT TERM...THROUGH SUNDAY AFTERNOON. THE OBVIOUS CONCERN IS THE
EVOLUTION OF SEVERE CONVECTION OVER AT LEAST THE NEXT 6-8 HOURS.
IN SHORT...THE FIRST ROUND OF STRONG-SEVERE CONVECTION IS IN THE
PROCESS OF EXITING FAR EASTERN PORTIONS OF THE CWA...ESSENTIALLY
BRINGING ROUND 1 TO A CLOSE. THESE STORMS RESULTED IN AT LEAST 3
UNCONFIRMED BRIEF TORNADOES NEAR AND SOUTH OF THE STATE
LINE...ALONG WITH SOME LOCALLY HEAVY RAIN IN EXCESS OF 2 INCHES.
THE CONCERN NOW SHIFTS BACK TO THE FAR WESTERN-SOUTHWESTERN
CWA...AS CLEARING SKIES ARE RAPIDLY DESTABILIZING AREAS CLOSER TO
THE SURFACE DRYLINE FROM SOUTHWEST NEB DOWN ACROSS WESTERN KS. AS
A RESULT...WANT TO EMPHASIZE THAT THIS EVENT IS FAR FROM BEING
OVER.

PARAMETERS FOR ADDITIONAL DEVELOPMENT ARE VERY FAVORABLE FOR
HIGH-END SEVERE...AS THE 110+KT UPPER LEVEL JET STREAK CURRENTLY
MAKING ITS WAY INTO FAR WESTERN KS OVERSPREADS THE AREA.
SUPERCELLS ARE LIKELY WITH 0-6KM BULK SHEAR OF AT LEAST 50KT...AND
WITH LOW LEVEL 0-1KM BULK SHEAR OF 30-40 KT. 0-1KM STORM RELATIVE
HELICITY IS QUITE IMPRESSIVE AS WELL...WITH 300-400+ M2/S2 ACROSS
MUCH OF THE CWA...WHICH COULD ONLY INCREASE INTO THE EVENING HOURS
AS THE LOW LEVEL JET STRENGTHENS. FOLLOWING CONVECTIVE REFLECTIVITY
PROGS FROM LATEST HRRR...ALONG WITH 12Z RUNS OF 4KM WRF-NMM...ALONG
WITH LATEST RUC FIELDS...SIGNIFICANT SURFACE-BASED INSTABILITY
WILL CONTINUE SURGING NORTHEAST INTO THE CWA THROUGH THE NEXT
SEVERAL HOURS WITH LOW LEVEL CAPE IN EXCESS OF 2000 J/KG
PERSISTING WELL INTO THE EVENING. HRRR SUGGESTS A COMBINATION OF
DISCRETE SUPERCELLS AND QUASI LINEAR STORM MODES WILL CONTINUE
WELL INTO THE EVENING...WITH SOUTHERN AND WESTERN PORTIONS OF THE
CWA LIKELY MOST UNDER THE GUN. ALTHOUGH HYDRO ISSUES SEEM TO BE
MINIMAL SO FAR...ANOTHER 1-2 INCHES OF RAIN ACROSS ROUGHLY THE
SOUTHEAST 1/3 OF THE CWA ON TOP OF WHAT FELL EARLIER COULD LEAD TO
SOME ISSUES.

SO FAR...WIND ADVISORY IN EFFECT FOR KS ZONES THROUGH 00Z IS NOT
PANNING OUT VERY WELL WITH CONVECTIVE ACTIVITY INTERFERING...AND
ALTHOUGH NEITHER AN IMMEDIATE CANCELLATION OR AN EXTENSION IS NOT
PLANNED AT THIS TIME...WILL PROBABLY SEE STRONGER SOUTHERLY WINDS
ACTUALLY PICK UP OVERNIGHT AS THE SURFACE LOW DEEPENS TO AROUND
987MB IN THE NORTHEAST CO/SOUTHWEST NEB AREA. SPEAKING OF WIND...A
GOOD CHUNK OF THE CWA WILL ALMOST CERTAINLY NEED AN ADVISORY
DURING THE DAY SUNDAY...AS STRONG WINDS INITIALLY ARE FROM THE
SOUTH...BUT THEN FROM THE WEST AND NORTHWEST BEHIND THE COLD
FRONT. INSERTED A STRONG WIND MENTION INTO THE GRIDS AND HAZARDOUS
WEATHER OUTLOOK...BUT WITH EVERYTHING ELSE GOING ON TODAY WILL
DEFER TO MIDNIGHT SHIFT TO PULL THE TRIGGER ON THE NEXT WIND
HEADLINE...WHICH WILL UNDOUBTEDLY BE MORE ROBUST THAN THE CURRENT
ONE.

AS FOR STORM CHANCES LATE TONIGHT...ONLY HAVE 20-30 PERCENT
CHANCES POST-06Z...AND ALTHOUGH THE VAST MAJORITY OF THE CWA
SHOULD BE FREE OF SEVERE WEATHER BY THEN...COULD FORESEE A
MARGINALLY SEVERE STORMS HANGING ON IN NORTHERN ZONES LATE INTO
THE NIGHT. SHOULD BE A LULL IN PRECIPITATION ACROSS MUCH OF THE
CWA LATE TONIGHT INTO SUNDAY MORNING AS THE SYNOPTIC DRY SLOT
SURGES IN...BUT RAIN SHOWERS WILL GRADUALLY SPREAD INTO THE CWA
FROM WEST TO EAST WRAPPING AROUND THE DEPARTING LOW. THE
COMBINATION OF ANY RAIN SHOWERS WITH THE STRONG WINDS WILL MAKE
THE FORECAST HIGHS IN THE MID 50S TO MID 60S FEEL COLDER THAN IT
MAY SOUND.

.LONG TERM...SUNDAY EVENING THROUGH NEXT SATURDAY. OVERALL FEW
NOTABLE CHANGES MADE TO PREVIOUS FORECAST...WITH FORECAST BASED ON
A GENERAL BLEND OF THE 12Z ECMWF/GFS.

STARTING OFF RIGHT AWAY SUNDAY EVENING...A WIND ADVISORY MAY
CONTINUE FOR A FEW MORE HOURS ESPECIALLY IN NORTHEAST AREAS...BUT
LIKELY NOT BEYOND 03Z AS THE STRONG SURFACE LOW PULLS GRADUALLY
AWAY ACROSS SOUTHERN MN. LINGERED A SLIGHT CHANCE OF LIGHT SHOWERS
INTO THE EVENING HOURS MAINLY ACROSS THE NORTHEAST...BUT DRY AFTER
MIDNIGHT. HEADING INTO MONDAY...LEFT THE MORNING DRY BUT HAVE
20-30 PERCENT CHANCES FOR SHOWERS IN THE AFTERNOON AS A TRAILING
SHORTWAVE TRACKS OUT OF SOUTHERN SD INTO NORTHERN NEB. NEXT SLIGHT
CHANCE FOR SHOWERS ARRIVES IN NORTHEAST COUNTIES FOR TUESDAY NIGHT
AS THE NEXT QUICK MOVING WAVE PASSES BY IN QUASI-ZONAL FLOW ALOFT.
A FAIRLY ACTIVE UPPER PATTERN CONTINUES INTO THE LATTER PART OF
THE WEEK...AND MAINTAINED 20-30 PERCENT CHANCES FOR SHOWERS/STORMS
FROM THURS INTO THURS NIGHT AS THE NEXT WAVE CROSSES THE REGION.
AT THIS TIME...SEVERE WEATHER THREAT APPEARS LOW. BEYOND THURSDAY
NIGHT...MAINTAINED A DRY FORECAST THROUGH SATURDAY AS THERE ARE
SUGGESTIONS OF AT LEAST WEAK SHORTWAVE RIDGING BUILDING INTO THE
PLAINS.

TEMPERATURE WISE THROUGH THE EXTENDED...HAVE MOST DAYS IN THE
LOW-MID 70S FOR HIGHS...EXCEPT FOR COOLER UPPER 50S-LOW 60S ON
MONDAY. AS FOR OVERNIGHT LOWS...COULD EVENTUALLY NEED TO INSERT
SOME FROST WORDING FOR SUNDAY NIGHT AND/OR MONDAY NIGHT WITH LOWS
IN THE MID-UPPER 30S...ALTHOUGH BREEZES MAY REMAIN JUST STRONG
ENOUGH TO PRECLUDE MUCH DEVELOPMENT.

&&

.PREV DISCUSSION... /ISSUED 109 PM CDT SAT APR 14 2012/

AVIATION...18Z KGRI TAF. PLENTY GOING ON DURING THIS 24-HOUR
PERIOD. OF PARAMOUNT IMPORTANCE IS THE RISK FOR SEVERE
THUNDERSTORMS THROUGH THE AFTERNOON AND INTO THE EVENING
HOURS...AND HAVE TEMPO GROUPS WITH A HAIL MENTION GOING TO COVER
THIS. DAMAGING WINDS AND EVEN AN ISOLATED TORNADO IN THE GENERAL
VICINITY OF THE TERMINAL CANNOT BE RULED OUT. OTHERWISE...MVFR CIG
EXPECTED TO HOLD FIRM WELL INTO THIS EVENING...WITH OCCASIONAL IFR
POSSIBLE. AS FOR WINDS...A GUSTY SOUTH-SOUTHEAST COMPONENT WILL
HOLD FIRM THROUGH THE MAJORITY OF THE PERIOD...WITH GUSTS OF AT
LEAST 26KT POSSIBLE. BY THE LAST 6 HOURS OR SO OF THE PERIOD ON
SUNDAY...WINDS WILL TURN MORE SOUTHWESTERLY-WESTERLY AND INCREASE
IN INTENSITY AS SURFACE LOW PRESSURE SWINGS BY TO THE NORTH.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ005>007-017>019.

&&

PFANNKUCH
Hazardous weather outlook, Apr 14, 3:14 PM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
314 PM CDT SAT APR 14 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
151215-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
314 PM CDT SAT APR 14 2012

...SEVERE WEATHER OUTBREAK CONTINUES INTO THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

WELL INTO THE EVENING HOURS...ISOLATED TO SCATTERED STRONG TO
SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE OUTLOOK
AREA AND MOVE NORTHEAST AT 30 TO 40 MPH...AS A WARM FRONT LIFTS
NORTH AND A DRY LINE APPROACHES FROM THE WEST. ANY SEVERE STORMS
WILL BE CAPABLE OF PRODUCING HAIL TO AROUND BASEBALL
SIZE...DAMAGING WIND GUSTS OF 70 MPH...AND OF GREATER CONCERN IS
THE POTENTIAL FOR STRONG...LONG TRACKED TORNADOES. THE THREAT FOR
TORNADOES ENCOMPASSES ALL OF SOUTH CENTRAL NEBRASKA AND NORTH
CENTRAL KANSAS...BUT IS HIGHEST FOR LOCATIONS GENERALLY SOUTH OF
INTERSTATE 80...INCLUDING NORTH CENTRAL KANSAS. THE SEVERE WEATHER
THREAT WILL LAST THROUGH AT LEAST MIDNIGHT...WITH MORE THAN ONE
ROUND OF STORMS POSSIBLE IN ANY GIVEN AREA.

IN ADDITION TO SEVERE WEATHER CHANCES...A WIND ADVISORY REMAINS IN
EFFECT THROUGH 7 PM FOR NORTH CENTRAL KANSAS...FOR SUSTAINED
SOUTHERLY WINDS AROUND 30 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG WINDS WILL DEVELOP ON SUNDAY...WITH DIRECTION INITIALLY
FROM THE SOUTHWEST...AND THEN FROM THE WEST AND NORTHWEST AS A
COLD FRONT PASSES. SUSTAINED SPEEDS IN EXCESS OF 30 MPH WITH GUSTS
TO AT LEAST 45 MPH ARE LIKELY ACROSS MOST OF THE OUTLOOK AREA.

THURSDAY INTO THURSDAY NIGHT...THUNDERSTORMS ARE POSSIBLE ACROSS
PARTS OF THE OUTLOOK AREA. AT THIS TIME...SEVERE STORMS ARE NOT
ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THROUGH AT LEAST MIDNIGHT ACROSS
VARIOUS PARTS OF THE OUTLOOK AREA.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

PFANNKUCH

In the hours before

Local storm report, Apr 14, 4:58 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
458 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     HEAVY RAIN       BELOIT                  39.47N 98.11W
04/14/2012  M2.17 INCH       MITCHELL           KS   AWOS

            MEASURED AT THE BELOIT AIRPORT.

&&

MORITZ
Special weather statement, Apr 14, 5:12 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
512 PM CDT SAT APR 14 2012

NEZ082-142245-
FURNAS NE-
512 PM CDT SAT APR 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR FURNAS COUNTY UNTIL 545 PM CDT...

AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF HENDLEY...OR 14 MILES NORTH OF
NORTON...MOVING NORTHEAST AT 50 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HENDLEY...
  BEAVER CITY...
  HOLLINGER...
  ARAPAHOE...
  EDISON...
  OXFORD...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4035 9990 4035 9963 4015 9963 4000 9976
      4001 10019
TIME...MOT...LOC 2212Z 212DEG 44KT 4007 9995

WESELY
Special weather statement, Apr 14, 5:38 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
538 PM CDT SAT APR 14 2012

NEZ063-064-076-077-142315-
CLAY NE-FILLMORE NE-HAMILTON NE-YORK NE-
538 PM CDT SAT APR 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR YORK...SOUTHEASTERN HAMILTON...
NORTHWESTERN FILLMORE AND NORTHEASTERN CLAY COUNTIES UNTIL 615 PM
CDT...

AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SARONVILLE...OR 21 MILES EAST OF HASTINGS...
MOVING NORTHEAST AT 50 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  YORK...
  STOCKHAM...
  LUSHTON...
  HENDERSON...
  BRADSHAW...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 336 AND 353.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4097 9780 4094 9746 4054 9790 4065 9809
TIME...MOT...LOC 2238Z 217DEG 42KT 4067 9792

HEINLEIN
Local storm report, Apr 14, 5:40 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
540 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     FUNNEL CLOUD     3 W BEAVER CITY         40.14N 99.88W
04/14/2012                   FURNAS             NE   STORM CHASER

            LESS THAN HALF WAY TO THE GROUND

&&

GUERRERO
Local storm report, Apr 14, 5:46 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
546 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     TSTM WND DMG     1 N ALEXANDRIA          40.26N 97.39W
04/14/2012                   THAYER             NE   EMERGENCY MNGR

            DAMAGE REPORTED AT FARMSTEAD NORTH OF ALEXANDRIA. GRAIN
            BIN LOST...TIN FROM A SHED BLOWN OFF...SOME SIDING AND
            WINDOW DAMAGE TO THE HOME AT THE FARMSTEAD. IN THE SAME
            AREA...TWO CENTER PIVOTS WERE DAMAGED OR OVERTURNED.

&&

MORITZ
Local storm report, Apr 14, 5:58 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
558 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     HAIL             10 S BERTRAND           40.38N 99.63W
04/14/2012  E0.75 INCH       PHELPS             NE   COUNTY OFFICIAL

&&

FAY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 9:23 AM CDTSpecial Weather StatementGIDDawson22 min
Apr 14, 9:29 AM CDTSpecial Weather StatementGIDDawson16 min
Apr 14, 9:57 AM CDTSpecial Weather StatementGIDFillmore, Thayer48 min
Apr 14, 10:17 AM CDTSpecial Weather StatementGIDValley43 min
Apr 14, 10:25 AM CDTSevere Thunderstorm WarningGIDSherman, Valley50 min
Apr 14, 10:44 AM CDTSevere Thunderstorm WarningGIDGreeley, Valley46 min
Apr 14, 11:18 AM CDTSevere Thunderstorm WarningGIDGreeley31 min
Apr 14, 11:43 AM CDTSevere Thunderstorm WarningGIDGreeley21 min
Apr 14, 12:11 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan27 min
Apr 14, 12:42 PM CDTSevere Thunderstorm WarningGIDNuckolls, Webster48 min
Apr 14, 12:52 PM CDTTornado WarningGIDNuckolls38 min
Apr 14, 1:02 PM CDTSevere Thunderstorm WarningGIDFranklin23 min
Apr 14, 1:26 PM CDTSevere Thunderstorm WarningGIDNuckolls, Webster49 min
Apr 14, 2:15 PM CDTSevere Thunderstorm WarningGIDNuckolls, Thayer45 min
Apr 14, 2:25 PM CDTTornado WarningGIDNuckolls, Thayer35 min
Apr 14, 3:01 PM CDTTornado WarningGIDFillmore, Thayer14 min
Apr 14, 5:12 PM CDTSpecial Weather StatementGIDFurnas33 min
Apr 14, 5:26 PM CDTSevere Thunderstorm WarningGIDFurnas, Gosper49 min
Apr 14, 5:33 PM CDTTornado WarningGIDFurnas27 min
Apr 14, 5:38 PM CDTSpecial Weather StatementGIDYork37 min
Apr 14, 5:56 PM CDTTornado WarningGIDFurnas, Gosper, Harlan, Phelps49 min
Apr 14, 6:49 PM CDTSpecial Weather StatementGIDDawson26 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.